I dated a man that I found out later that he had unprotected sex with many sexual partners before. Soon after I dated him, I was diagnosed with Chlamydia. About a week after I first had unprotected sexual intercourse with him, I noticed something on my skin:
Dry red patches appear on the upper arms, upper legs, and side of the knees. The dry red patches (I'm not sure if they are rashes or not) are pretty much unnoticeable because they are painless, not itchy, and not raised. Before one almost disappears, another one comes up. There’ve been no more than 2 dry red patches at a time. Each patch lasts between 4 to 6 weeks. When the dry patches first come up, they’re light pink in color and have a size of a nickel, and they have no clear edges, and most of them are ovally round in shape. They are not only dry on the top layers of the skin, but when I touch and press the patches, I can see and feel that they are dry from very deep inside (and the redness doesn't temporarily go away when I press down on the patches). Then, the dry patches grow to the size of a quarter and become very red and have clear edges (Again, not all patches are round in shape). At the final stage, the dry patches expand to become bigger and bigger, and as they become bigger, the red color start to fade to a pink, then to light pink color, and the patches no longer have clear edges. As the dry patches become bigger and lighter, the centers of the patches are the lightest in color; and the centers are the first to turn back to my natural skin color and become less dry and finally become normal skin again. As the centers turn back to normal skin, the surrounding area also start to fade in color and become less dry, and finally, the whole patches start to disappear.
I wonder what disease I'm having, and it gets me worried now that I'm infected with STD. I don't know if this is related to another STD. I'll appreciate it very much for your opinion. Thank you very much.
This may be a case of tinea corporis or a fungal infection which may also be a acquired through person to person contact. However,I suggest that you have these lesions checked by your dermatologist for a definite diagnosis.
Tinea corporis is characterized by round plaques or lesions with reddish well demarcated borders. They later present with a skin colored center that shows central clearing and slight scaling. Tinea corporis may not be as itchy as its other counterparts in other parts of the body such as tinea pedis or the athlete's foot.
Avoid sharing towels for the time being and wash the body with mild and bland soap only. Dry the body properly after taking a bath.
I understand you are anxious about this. Have this checked by your physician.Do keep us posted regarding physician's advice.
Dear Dr. Vanessa Lacuesta,
Thank you very much for your opinion and advice. I sincerely appreciate it. However, the last dry red patch went away about 2 weeks ago, and I haven't noticed another one coming up since then. As I checked myself again this morning, I couldn't find any patch on my body. Can I still go to a dermatologist's office to diagnose what it is?
At this point, one may think it could have also been caused by something viral in nature.Most viral exanthems or skin lesions due to viral causes may resolve spontaneously.
I suggest you observe your symptoms.If the rash has resolved,there may be no need to see a dermatologist for this. If there other associated symptoms like itchiness, dryness or pain then an immediate consult may be necessary.
im a 21 yr old male who has pinkish red falt spots underneath the head of my penis that wont go away. they're about 1-2 mm in diameter and are painless and do not itch at all. if i look closely i can see a needle size bump in the 4 grouped patches. ive been to the Dr. and she said its not herpes, but its possibly an allergic reaction or vitilligo. however im black and the spots are pink instead of white so i don't think its vitilligo. Ive been tested for other STDs and tested negative. i dont wanna apply any cortisone cream because im unsure of what it is, and dont wanna make matters worse. if anyone could tell me what this is id really appericate it. by the way i have an appointment with another Dr, so ill post his/her diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.